Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 20, 2001, 8:34 AM EST for Dubois County, Indiana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2001, 8:34 AM EST (13:34 UTC)
- Expired
- Jul 20, 2001, 8:45 AM EST
- In force
- 11 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 201342 FFWLMK INC037-201445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 834 AM EST FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN AND EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 945 AM EST * AT 830 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING OVER THE NORTHERN AND EASTERN PARTS OF DUBOIS COUNTY... GENERALLY ALONG AND EAST OF A LINE FROM PORTERSVILLE TO JASPER TO ST. MARKS. RADAR HAS ESTIMATED THAT 3 TO 4 INCHES OF RAIN MAY HAVE FALLEN ACROSS PARTS OF THE NORTHERN AND EASTERN HALVES OF THE COUNTY SINCE THE RAIN BEGAN EARLIER THIS MORNING...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE RAIN WAS MOVING SLOWLY SOUTHEAST...WITH A SLOW DECREASE IN RAINFALL INTENSITY NOTED. HOWEVER...ADDITIONAL RAINFALL OF AROUND ONE INCH MAY AGGREVATE EXISTING FLOOD PROBLEMS THIS MORNING. * LOCATIONS IN THE WARNING INCLUDE ST. ANTHONY...PORTERSVILLE... MALTERSVILLE...JASPER...DUBOIS...CUZCO...CRYSTAL...CELESTINE AND BRETZVILLE A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. FUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:55 AM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 20, 2:55 AM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT FRI JUL 20 2001 OUR BEST ESTIMATE...FOR S/W AXIS LOCATION ERY THIS MRNG ACRS THE MID MISSISSIPPI VLY...WAS FM E-CNTRL MO TO CNTRL IL...PER WATER VAPOR IMAGERY. MODELS SIMILIAR IN TAKING THIS FEATURE SEWD BY ERY AFTN INTO TN...ALTHOUGH CONVECTIVE BLOW-UP FM AVN LKS UNREASONABLE. SCT SHWRS/TSTMS SHUD CLIP OUR WRN FA THIS MRNG... ALNG H85 THETA-E & INSTABILITY AXIS. ROGUE SHWRS PSBL EVERYWHERE ELSE THIS MRNG...IN TROPICAL LIKE AIRMASS. WE HAVE FOLLOWED TIME SECTION TRENDS IN OUR NRN FORECAST AREA (FA) TRYING TO THIN CLDS OUT THIS AFTN. QUESTION THEN WILL SUBSIDENCE...IN WAKE OF S/W...QUELL ANY AFTERNOON TSTM POTENTIAL? SINCE WE ARE GOING FOR SOME CLRG (MNLY NORTH) EXPECT TO REACH OUR CONVECTIVE TEMPS...WITH WDLY SCT TO SCT RANDOM TSTMS PSBL IN HEAT AND HUMIDITY OF AFTN ACRS ENTIRE FA. WE ARE CLOSE TO BOTH NGM AND AVN MOS GUIDE TDA NORTH...AND JUST A TAD UNDER GUIDE IN THE SOUTH. WILL LET DAY CREW INSERT (IF NEEDED) EVNG CONVECTIVE POTENTIAL...BUT AT THIS POINT WUD HAVE TO BLANKET ENTIRE AREA WITH A SMALL POP AND PREFER NOT TO GO THAT ROUTE. FOG AGAIN LATE TNGT IN JUICY AIRMASS. LACK OF ANY FOCUSING MECHANISM ON SATURDAY SUGGESTS ISO TO WDLY SCT TSTMS AT BEST...BELOW THRESHOLD TO MENTION THIS FAR OUT. ETA THEN SHOWING DECENT POTENTIAL FOR MCS DEVELOPING UPSTREAM SAT NIGHT AND ROLLING SEWD IN VEERING LLJ. BELEIVE THIS ACTIVITY WUD NOT REACH OUR FA UNTIL SUNDAY. WILL GO AHEAD AND ADD POPS ACRS OUR ENTIRE RGN ON SUNDAY. LESS CLDS ON SATURDAY SHUD MEAN A DEGREE OR TWO BETTER ON HIGH TEMPERATURES...COMPARED TO TDA...CONSIDERING LTL CHANGE IN OVERALL THERMAL PROFILE. .SDF...NONE. STUREY
In the hours before
Local storm report, Jul 20, 7:49 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 AM EDT FRI JUL 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM JASPER IN FLOOD
07/20/01 DUBOIS WATER ACROSS MANY
COUNTY ROADS. .
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:55 AM EST | Flash Flood Warning | LMK | Dubois | 35 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.